Ifosfamide‐induced hyperpigmentation

Mary E. Teresi, Daryl J. Murry, Albert S. Cornelius

Research output: Contribution to journalArticle

15 Citations (Scopus)

Abstract

Background. Pigmented banding of the nails and hyperpigmentation of hands and feet may occur during cyclophosphamide therapy. Ifosfamide, an analogue of cyclophosphamide, might be expected to cause similar pigmentary changes, but, to the knowledge of the authors, there are no reports of this. Methods. The authors describe skin pigment changes in a 5‐year‐old patient receiving ifosfamide, MESNA, and etoposide for the treatment of relapsed Wilms tumor. Results. A review of the literature concerning cyclophosphamide‐induced pigmentary changes is presented, along with a discussion of the possible correlation of renal dysfunction with pigmentary changes. Conclusions. This case should alert health care providers to this uncommon adverse effect of ifosfamide.

Original languageEnglish (US)
Pages (from-to)2873-2875
Number of pages3
JournalCancer
Volume71
Issue number9
DOIs
StatePublished - May 1 1993

Fingerprint

Ifosfamide
Hyperpigmentation
Cyclophosphamide
Wilms Tumor
Etoposide
Nails
Health Personnel
Foot
Hand
Kidney
Skin
Therapeutics

Keywords

  • Fanconi syndrome
  • adverse reactions
  • antineoplastic agents
  • hyperpigmentation
  • ifosfamide
  • oxazaphosphorine analogs
  • renal dysfunction

ASJC Scopus subject areas

  • Oncology
  • Cancer Research

Cite this

Ifosfamide‐induced hyperpigmentation. / Teresi, Mary E.; Murry, Daryl J.; Cornelius, Albert S.

In: Cancer, Vol. 71, No. 9, 01.05.1993, p. 2873-2875.

Research output: Contribution to journalArticle

Teresi, Mary E. ; Murry, Daryl J. ; Cornelius, Albert S. / Ifosfamide‐induced hyperpigmentation. In: Cancer. 1993 ; Vol. 71, No. 9. pp. 2873-2875.
@article{de9b0784f56c424a9c8b8466fafd2cce,
title = "Ifosfamide‐induced hyperpigmentation",
abstract = "Background. Pigmented banding of the nails and hyperpigmentation of hands and feet may occur during cyclophosphamide therapy. Ifosfamide, an analogue of cyclophosphamide, might be expected to cause similar pigmentary changes, but, to the knowledge of the authors, there are no reports of this. Methods. The authors describe skin pigment changes in a 5‐year‐old patient receiving ifosfamide, MESNA, and etoposide for the treatment of relapsed Wilms tumor. Results. A review of the literature concerning cyclophosphamide‐induced pigmentary changes is presented, along with a discussion of the possible correlation of renal dysfunction with pigmentary changes. Conclusions. This case should alert health care providers to this uncommon adverse effect of ifosfamide.",
keywords = "Fanconi syndrome, adverse reactions, antineoplastic agents, hyperpigmentation, ifosfamide, oxazaphosphorine analogs, renal dysfunction",
author = "Teresi, {Mary E.} and Murry, {Daryl J.} and Cornelius, {Albert S.}",
year = "1993",
month = "5",
day = "1",
doi = "10.1002/1097-0142(19930501)71:9<2873::AID-CNCR2820710931>3.0.CO;2-6",
language = "English (US)",
volume = "71",
pages = "2873--2875",
journal = "Cancer",
issn = "0008-543X",
publisher = "John Wiley and Sons Inc.",
number = "9",

}

TY - JOUR

T1 - Ifosfamide‐induced hyperpigmentation

AU - Teresi, Mary E.

AU - Murry, Daryl J.

AU - Cornelius, Albert S.

PY - 1993/5/1

Y1 - 1993/5/1

N2 - Background. Pigmented banding of the nails and hyperpigmentation of hands and feet may occur during cyclophosphamide therapy. Ifosfamide, an analogue of cyclophosphamide, might be expected to cause similar pigmentary changes, but, to the knowledge of the authors, there are no reports of this. Methods. The authors describe skin pigment changes in a 5‐year‐old patient receiving ifosfamide, MESNA, and etoposide for the treatment of relapsed Wilms tumor. Results. A review of the literature concerning cyclophosphamide‐induced pigmentary changes is presented, along with a discussion of the possible correlation of renal dysfunction with pigmentary changes. Conclusions. This case should alert health care providers to this uncommon adverse effect of ifosfamide.

AB - Background. Pigmented banding of the nails and hyperpigmentation of hands and feet may occur during cyclophosphamide therapy. Ifosfamide, an analogue of cyclophosphamide, might be expected to cause similar pigmentary changes, but, to the knowledge of the authors, there are no reports of this. Methods. The authors describe skin pigment changes in a 5‐year‐old patient receiving ifosfamide, MESNA, and etoposide for the treatment of relapsed Wilms tumor. Results. A review of the literature concerning cyclophosphamide‐induced pigmentary changes is presented, along with a discussion of the possible correlation of renal dysfunction with pigmentary changes. Conclusions. This case should alert health care providers to this uncommon adverse effect of ifosfamide.

KW - Fanconi syndrome

KW - adverse reactions

KW - antineoplastic agents

KW - hyperpigmentation

KW - ifosfamide

KW - oxazaphosphorine analogs

KW - renal dysfunction

UR - http://www.scopus.com/inward/record.url?scp=0027480983&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=0027480983&partnerID=8YFLogxK

U2 - 10.1002/1097-0142(19930501)71:9<2873::AID-CNCR2820710931>3.0.CO;2-6

DO - 10.1002/1097-0142(19930501)71:9<2873::AID-CNCR2820710931>3.0.CO;2-6

M3 - Article

C2 - 8385568

AN - SCOPUS:0027480983

VL - 71

SP - 2873

EP - 2875

JO - Cancer

JF - Cancer

SN - 0008-543X

IS - 9

ER -